Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 142, NWS Dodge City, KS

July 15, 2010Ford County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 15, 2010, 12:27 AM CDT for Ford County, Hodgeman County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2010, 12:27 AM CDT (05:27 UTC)
Expired
Jul 15, 2010, 1:15 AM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Ford County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4584 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1804 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS53 KDDC 150527
SVRDDC
KSC057-083-150615-
/O.NEW.KDDC.SV.W.0142.100715T0527Z-100715T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1227 AM CDT THU JUL 15 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FORD COUNTY IN SOUTHWEST KANSAS...
  SOUTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...

* UNTIL 115 AM CDT

* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF
  JETMORE...AND MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...
  WRIGHT...
  SPEARVILLE...
  MAINLY RURAL AREAS OF NORTHERN FORD AND SOUTHERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3811 9959 3777 9958 3771 10020 3800 10019
TIME...MOT...LOC 0528Z 305DEG 12KT 3793 9991
WIND...HAIL 70MPH 0.75IN

$$

GERARD
2 follow-up statements
334 
WWUS53 KDDC 150551
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1251 AM CDT THU JUL 15 2010

KSC057-083-150615-
/O.CON.KDDC.SV.W.0142.000000T0000Z-100715T0615Z/
HODGEMAN KS-FORD KS-
1251 AM CDT THU JUL 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN FORD
AND SOUTHERN HODGEMAN COUNTIES UNTIL 115 AM CDT...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SPEARVILLE...AND
MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...
  WRIGHT...
  SPEARVILLE...
  BELLEFONT...
  MAINLY RURAL AREAS OF NORTHERN FORD AND SOUTHERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3811 9959 3777 9958 3771 10020 3800 10019
TIME...MOT...LOC 0551Z 305DEG 12KT 3789 9983
WIND...HAIL 60MPH <.50IN

$$

GERARD
833 
WWUS53 KDDC 150614
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
114 AM CDT THU JUL 15 2010

KSC057-083-150624-
/O.EXP.KDDC.SV.W.0142.000000T0000Z-100715T0615Z/
HODGEMAN KS-FORD KS-
114 AM CDT THU JUL 15 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FORD AND SOUTHERN
HODGEMAN COUNTIES WILL EXPIRE AT 115 AM CDT/1215 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. 

LAT...LON 3811 9959 3777 9958 3771 10020 3800 10019
TIME...MOT...LOC 0614Z 305DEG 12KT 3785 9975

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:07 PM CDT, 9 hours 20 minutes earlier.

Area forecast discussion, Jul 14, 3:07 PM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CDT WED JUL 14 2010

.DISCUSSION...

DAYS 1-2...

VERY HOT, HUMID WEATHER CONTINUES OVER A LARGE PORTION OF MY FA THIS
AFTERNOON. HEAT INDICES HAVE ALREADY ECLIPSED 110F NEAR HAYS AND ARE
VERY CLOSE OVER ALL OF CNTRL KS DOWN TO THE OK BORDER. 12Z DDC/AMA
SOUNDINGS SHOW THE MOISTURE TO BE DEEPER THAN YESTERDAY AND
FORECAST SOUNDINGS SHOW US MIXING OUT WITH SIMILAR HIGHS AND
DEWPTS SEVERAL DEGREES ABOVE YESTERDAY'S READINGS. THIS KEEPS US
IN HEAT ADV CRITERIA AS FAR WEST AS A SCOTT CITY TO LIBERAL LINE
AND INTO WARNING CRITERIA IN CNTRL KS AND APPROPRIATE HEADLINES
HAVE BEEN ISSUED. OF COURSE THERE WILL BE SOME PLACES THAT DON'T
HIT THESE CRITERIA EXACTLY, BUT NO MATTER HOW YOU SLICE IT THESE
ARE UNUSUALLY HOT CONDITIONS FOR SW KS.

LATEST SFC ANALYSIS SHOWS A PRE-FRONTAL WIND SHIFT STRETCHING FROM
SE NEBRASKA THROUGH NW KS INTO SE COLORADO. THE REAL COLD FRONT IS A
BIT FURTHER BACK OVER WEST NEB/NE COL AND CONTINUE TO MOVE SLOWLY
SOUTH. THE H5 RIDGE HAS SHIFTED EAST PUTTING US IN SW FLOW ALOFT AND
A WEAK SUBTROPICAL SHORTWAVE IS ROUNDING THE FLAT RIDGE THROUGH THE
CENTRAL ROCKIES AND IS LIKELY TO BE THE CATALYST TO REALLY GET THE
FRONT ENERGIZED LATER THIS AFTERNOON AND EVENING. WEAK ELEVATED CONVECTION
IS ONGOING ALONG AND AHEAD OF THE SFC FRONT AND A LITTLE MORE
SUBSTANTIAL STORMS HAVE DEVELOPED OVER THE RATON MESA AND ADJACENT
CO/NM MTNS. WE ARE ALSO BEGINNING TO SEE A ~60KT H3 JET NOSE IN
OVER US AND AS THE AIRMASS DESTABILIZES THIS AFTERNOON ALL OF THIS
CONVECTION OUGHT ONLY TO INCREASE. MODELS VARY IN HOW THEY DEAL
WITH THE CONVECTION BUT ALL UNZIP CONVECTION ALONG THE FRONT FROM
S/C NEBRASKA INTO SE COLORADO AFTER 21Z AND THEN MOVE IT INTO SW
KS THIS EVENING AND OVERNIGHT. ALTHOUGH MID LEVEL TEMPS ARE HIGH
(+16 TO +18C AT H7) IT LOOKS AS IF FORCING WILL BE ENOUGH TO PUNCH
THROUGH THE EML. WITH FZ LEVELS ~18KFT AND WB0 HEIGHTS ~14KFT WE
WILL NEED SOME BIG STORMS TO GET SEVERE HAIL. BUT CONSIDERING
THAT WE ALREADY HAVE MUCAPES OF 2-5K J/KG ACROSS SW KS, SUCH
STORMS ARE POSSIBLE. SHEAR IS NOT GREAT, BUT SHOULD BE SUFFICIENT
TO HELP ORGANIZE STORMS AND INCREASE THE THREAT OF SEVERE HAIL AND
WIND. THE SOUTHERN EXTENT OF THIS POTENTIAL IS AT QUESTION.
CURRENTLY HAVE CONFINED THE HIGHEST POPS TO OUR NORTH BUT THIS
ACTIVITY SHOULD ORGANIZE INTO CLUSTERS OVERNIGHT AND PROCEED
SOUTH, PERHAPS ALL THE WAY THROUGH MY FA. I HAVE INCREASED THE
AREAL EXTENT OF THE HIGHER CHANCE POPS AND WE CAN ADJUST THEM AS
THE STORM EVOLUTION REVEALS ITSELF.

CAN'T RULE OUT ADDITIONAL DEVELOPMENT IN THE UPSLOPE REGIME BEHIND
THE FRONT LATE TONIGHT, ESP GIVEN THAT THE UPPER WAVE WILL STILL
BE MOVING ACROSS THE AREA. GIVEN THAT UPSLOPE FLOW CONTINUES INTO
TOMORROW AND ADDITIONAL DIURNAL DESTABILIZATION IS LIKELY (ALONG
WITH THE POTENTIAL FORCING ALONG ANY RESIDUAL OUTFLOW BOUNDARIES),
HAVE MAINTAINED AT LEAST SLIGHT CHANCE POPS AREA-WIDE THROUGH
TOMORROW EVENING. IT LOOKS LIKE WE WILL DRY OUT THU NIGHT THROUGH
FRI AS AN UPPER RIDGE BUILDS BACK OVER THE SRN ROCKIES AND PLAINS.
IN A NW FLOW PATTERN WE'VE GOT TO WATCH FOR AFTERNOON STORMS
COMING OUT OF COLORADO AS WELL AS NOCTURNAL MCSS, BUT NEITHER IS
STRONGLY SUGGESTED IN THE MODELS AT THIS POINT, THUS WILL NOT MAKE
ANY MAJOR CHANGES TO THE GOING FORECAST. -WRIGHT

DAYS 3-7...

OVERALL, THE GOING EXTENDED FORECAST LOOKED GOOD AND ON TRACK.  THE
LATEST MODEL RUNS OF THE GFS AND ECMWF BOTH BRING THE UPPER HIGH
CENTERED MORE TO THE SOUTHWEST OF US DURING THE SATURDAY TO TUESDAY
TIME FRAME, LEAVING SOUTHWEST KANSAS MORE IN NORTHWEST FLOW REGIME
ALOFT.  WE WILL BE AT LEAST SUSCEPTIBLE TO PERIODIC SHORT WAVES TO
ROUND THE NORTHERN TOP OF THE RIDGE AND COME THROUGH, OR AT LEAST
NEAR, OUR CWA ON THE LEE SIDE OF THE ROCKIES.  THEREFORE, ONE SUCH
WAVE IS DETECTABLE IN BOTH EC AND GFS MODELS SUNDAY NIGHT AND THUS
HAVE ADDED LOW POPS THEN WITH SLIGHTLY HIGHER 20 POPS IN OUR EASTERN
CWA SUNDAY NIGHT.  THE NEXT WAVE WHICH APPEARS ON BOTH MODELS IS
TUESDAY NIGHT INTO WEDNESDAY, PERIODS 6.5 TO 7.  HAVE BLANKETED ALL
OF THE CWA WITH 18 POPS, THINKING THE CONVECTION COULD BE JUST ABOUT
ANYWHERE IN OUR CWA.  IT APPEARS TO BE WARM TO HOT THROUGH THE
EXTENDED PERIOD.  SATURDAY COULD BE THE WARMEST DAY WITH HIGHS IN
THE LOWER 100S MOST LOCATIONS, BUT ANY OF THE REST WILL BE NEAR
THOSE VALUES AND IT MAY NOT MAKE MUCH DIFFERENCE TO ANYONE WORKING
OUTSIDE.  850MB TEMP PROGS ARE SHOWING A MINIMAL RANGE FROM 25C (E)
TO 30+C (W) EACH DAY, FROM SAT THROUGH WED, WITH PERHAPS A MAX IN
THE WED DAY 7 TIME FRAME.  HARD TO SEE WHY DAY 7 WOULD BE WARMER
THAN ANY PREVIOUS DAYS, BUT WILL BUMP HIGHS UP A DEGREE OR TWO FOR
DAY 7.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD, WITH MID LEVEL CIGS
IN THE 070-090 RANGE MOVING IN AFTER 00Z FROM THE NORTHWEST.  THESE
CIGS WILL BE ASSOCIATED WITH CONVECTION ALONG A FRONT MOVING SLOWLY
SOUTHEAST THROUGH AREA, THROUGH HYS FIRST, THEN GCK AND THEN DDC BY
03Z.  SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL ALONG AND JUST
BEHIND THIS FRONT, AND COULD IMPACT ANY TAF SITE, BUT MOST LIKELY
HYS.  THE CONVECTION WILL MOVE THROUGH HYS BY 04Z, GCK BY 08Z AND
DDC BY 11Z. MAINLY MID LEVEL CIGS ARE EXPECTED IN THE POST FRONTAL
AIRMASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  91  71  97 /  50  30  20  10
GCK  70  91  69  98 /  40  30  20  10
EHA  70  91  69  98 /  30  20  20  10
LBL  71  91  70  98 /  30  30  20  10
HYS  71  90  71  97 /  60  30  20  10
P28  76  94  73  98 /  30  30  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ030-043>045-063-
064-076>078-086>088.

EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ031-
046-065-066-079>081-089-090.

&&

FN34/12/12
Hazardous weather outlook, Jul 14, 4:19 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
419 PM CDT WED JUL 14 2010

KSZ030-043>045-063-064-076>078-086>088-152130-
TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-
MEADE-CLARK-
419 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

HOT WEATHER WILL CONTINUE THIS EVENING WITH HEAT INDICES NEAR 105
DEGREES THROUGH EARLY EVENING BEFORE THINGS BEGIN TO COOL OFF.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS EVENING AND EARLY
TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL TO THE
SIZE OF QUARTERS AND STRONG WIND GUSTS IN EXCESS OF 70 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY
EVENING. AN ISOLATED STORM PRODUCING LARGE HAIL AND DAMAGING WINDS
CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ031-046-065-066-079>081-089-090-152130-
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
419 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

HOT WEATHER WILL CONTINUE THIS EVENING WITH HEAT INDICES BETWEEN
110 AND 115 DEGREES THROUGH EARLY EVENING BEFORE THINGS BEGIN TO
COOL OFF. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS EVENING
AND EARLY TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL
TO THE SIZE OF QUARTERS AND STRONG WIND GUSTS IN EXCESS OF 70 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY
EVENING. AN ISOLATED STORM PRODUCING LARGE HAIL AND DAMAGING WINDS
CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-152130-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
419 PM CDT WED JUL 14 2010 /319 PM MDT WED JUL 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHWEST KANSAS AS A
COLD FRONT MOVES THROUGH THE AREA TONIGHT. SOME OF THESE STORMS
COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND STRONG WIND
GUSTS IN EXCESS OF 70 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY
EVENING. AN ISOLATED STORM PRODUCING LARGE HAIL AND DAMAGING WINDS
CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

In the hours before

Local storm report, Jul 14, 7:31 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 N MANTER              37.57N 101.89W
07/14/2010  E1.00 INCH       STANTON            KS   PUBLIC

&&

JFINCH
Local storm report, Jul 14, 7:32 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     1 NE FRIEND             38.26N 100.90W
07/14/2010                   SCOTT              KS   LAW ENFORCEMENT

            SEMI TRACTOR-TRAILER BLOWN OFF HIGHWAY 83 1 MILE SOUTH OF
            SCOTT FINNEY COUNTY LINE. TROOPER ESTIMATES 70 MPH WINDS
            AND REPORTED TORRENTIAL RAIN.

&&

WRIGHT
Local storm report, Jul 14, 7:48 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     3 N PLYMELL             37.86N 100.87W
07/14/2010  E70.00 MPH       FINNEY             KS   PUBLIC

            TWO TO THREE INCH DIAMETER LIMBS WERE BLOWN DOWN.

&&

GERARD
Local storm report, Jul 14, 8:55 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 SSW GARDEN CITY       37.91N 100.89W
07/14/2010                   FINNEY             KS   EMERGENCY MNGR

            SIX TO SEVEN POWER POLES BLOWN DOWN.

0700 PM     TSTM WND DMG     6 SSW GARDEN CITY       37.90N 100.89W
07/14/2010                   FINNEY             KS   EMERGENCY MNGR

            LARGE TREE WAS BLOWN DOWN. TREE WAS APPROXIMATELY 40 FOOT
            TALL WITH A TWO FOOT DIAMETER TRUNK.

&&

GERARD
Special weather statement, Jul 14, 10:17 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT WED JUL 14 2010

KSZ046-150400-
RUSH-
1017 PM CDT WED JUL 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSH COUNTY...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BISON...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3863 9904 3840 9903 3838 9934 3857 9936
TIME...MOT...LOC 0317Z 265DEG 8KT 3852 9915

GERARD
Local storm report, Jul 14, 10:54 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1054 PM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     3 E BISON               38.52N 99.14W
07/14/2010                   RUSH               KS   LAW ENFORCEMENT

            RUSH COUNTY DISPATCH SAID THERE WAS A MILE OF POWER POLES
            DOWN 3 MILES EAST OF BISON AND POWER LINES ACROSS THE
            HIGHWAY. THIS REPORT WAS BASED ON A 9 1 1 CALL.

&&

MB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:15 PM CDTSevere Thunderstorm WarningDDCEllis44 min
Jul 14, 10:17 PM CDTSpecial Weather StatementDDCRush43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.